MAUDE Adverse Event Report: STRYKER SPINE-US 12MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 12MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48955126
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while inserting a cage (l4/5) with the correct inserter, it broke in the middle of the cage.The cage was about half way in when the surgeon tried to slightly rotate the cage to obtain better alignment.When the next x-ray was taken, it was noticed that the cage had fractured down the middle.The cage was left in as is.There are no reports of adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: product history review, complaint history review, labelling review, risk assessment.Result: the reported event of was confirmed via correspondence.The cage fractured at l4/l5 when rotational force was applied.Manufacturing history review was performed on the reported lot# no manufacturing related issue was found.The device was not returned for evaluation as it remains implanted.Conclusion: the root cause of the reported cage fracture is the applied rotational overload which deviates from the surgical technique.

Brand Name
12MM X 6DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7479030
Report Number3004024955-2018-00024
Device Sequence Number16171170
Product Code MAX
UDI-Device Identifier07613327118100
UDI-Public(01)07613327118100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48955126
Device Catalogue Number48955126
Device Lot NumberDMN1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight124